Alert archive / Pennsylvania / River Flood Warnings in 2020
River Flood Warning 7, NWS State College, PA
NWS State College, PA issued this river flood warning at May 1, 2020, 4:17 AM EDT for Dauphin County, Lebanon County, Pennsylvania. It took effect at May 1, 2020, 6:37 AM EDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2020, 4:17 AM EDT (08:17 UTC)
- In effect from
- May 1, 2020, 6:37 AM EDT
- Expired
- May 1, 2020, 6:01 PM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 132 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek near Hershey (HERP1). The gauge peaked at 7.24 ft at May 1, 2020, 2:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573560, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
962
WGUS41 KCTP 010817
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
417 AM EDT Fri May 1 2020
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Swatara Creek Above Middletown
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by late this morning.
&&
PAC043-012017-
/O.NEW.KCTP.FL.W.0006.200501T1300Z-200504T0800Z/
/MTLP1.1.ER.200501T1300Z.200502T0600Z.200504T0200Z.UU/
417 AM EDT Fri May 1 2020
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek Above Middletown
* from this morning to late Sunday night...Or until the warning is
cancelled.
* At 3 AM Friday the stage was...9.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this morning and
crest near 12.5 feet early Saturday. The river will fall below
flood stage late Sunday night.
* At 12.0 feet...Both banks overflow upstream of the Vine Street
Bridge and several basements are affected.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$
PAC043-075-011930-
/O.NEW.KCTP.FL.W.0007.200501T1037Z-200501T1930Z/
/HERP1.1.ER.200501T1037Z.200501T1200Z.200501T1330Z.NO/
417 AM EDT Fri May 1 2020
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek Near Hershey
* until this afternoon...Or until the warning is cancelled.
* At 4 AM Friday the stage was...6.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early this morning and
crest near 7.1 feet by mid morning. The river will fall below
flood stage late this morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$2 follow-up statements
254
WGUS81 KCTP 011607
FLSCTP
Flood Statement
National Weather Service State College PA
1207 PM EDT Fri May 1 2020
...The Flood Warning is cancelled for the following creek in
Pennsylvania...
Sherman Creek At Shermans Dale
...The Flood Warning continues for the following creeks in
Pennsylvania...
Penns Creek Near Penns Creek
Conodoguinet Creek Near Hogestown
Swatara Creek At Harper Tavern
Swatara Creek Near Hershey
Swatara Creek Above Middletown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening.
&&
PAC109-119-012242-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-200501T2242Z/
/PNCP1.1.ER.000000T0000Z.200501T0600Z.200501T1642Z.NO/
1207 PM EDT Fri May 1 2020
The Flood Warning continues for
The Penns Creek Near Penns Creek.
* At 12 PM Friday the stage was 8.1 feet and falling.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* The creek will continue falling to below flood stage by this
afternoon.
* At 8.0 feet...The left, or north bank overflows downstream of the
Route 104 bridge. A campground is affected. A number of secondary
roads in the Penns Creek drainage are affected by high water.
&&
LAT...LON 4089 7712 4089 7705 4089 7698 4086 7698
4085 7706 4086 7711
$$
PAC041-020405-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-200502T1500Z/
/HGSP1.1.ER.200501T0413Z.200501T1800Z.200502T0900Z.NO/
1207 PM EDT Fri May 1 2020
The Flood Warning continues for
The Conodoguinet Creek Near Hogestown.
* At 12 PM Friday the stage was 8.7 feet and falling.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The creek will crest near 8.8 feet by this afternoon. The creek
will fall below flood stage early tomorrow morning.
* At 8.0 feet...Low lying areas in the vicinity of Erbs Bridge Road,
Prowell Road, Stone Spring Lane, and Oyster Mill Road are flooded.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
PAC075-107-020032-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-200502T0032Z/
/HTVP1.1.ER.200501T0230Z.200501T1046Z.200501T1832Z.NO/
1207 PM EDT Fri May 1 2020
The Flood Warning continues for
The Swatara Creek At Harper Tavern.
* At 12 PM Friday the stage was 9.4 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The creek will continue falling to below flood stage this
afternoon.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-020405-
/O.CON.KCTP.FL.W.0006.000000T0000Z-200504T0800Z/
/MTLP1.1.ER.200501T1723Z.200502T0600Z.200504T0200Z.UU/
1207 PM EDT Fri May 1 2020
The Flood Warning continues for
The Swatara Creek Above Middletown.
* At 11 AM Friday the stage was 10.3 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The creek is forecast to rise above flood stage by this afternoon
and crest near 12.5 feet by after midnight tonight. The creek will
fall below flood stage by Sunday before midnight.
* At 12.0 feet...Both banks overflow upstream of the Vine Street
Bridge and several basements are affected.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$
PAC043-075-020112-
/O.EXT.KCTP.FL.W.0007.000000T0000Z-200502T0112Z/
/HERP1.1.ER.200501T1020Z.200501T1545Z.200501T1912Z.NO/
1207 PM EDT Fri May 1 2020
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 12 PM Friday the stage was 7.2 feet and falling.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The creek will continue falling to below flood stage by late this
afternoon.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
PAC099-011637-
/O.CAN.KCTP.FL.W.0002.000000T0000Z-200501T1741Z/
/SMDP1.2.ER.200430T1806Z.200501T0030Z.200501T1147Z.NO/
1207 PM EDT Fri May 1 2020
The Flood Warning is cancelled for
The Sherman Creek At Shermans Dale.
* At 11 AM Friday the stage was 7.5 feet and falling.
* The creek fell below flood stage at 8 AM Friday.
* Flood stage is 9.0 feet.
* The creek will continue falling to 4.3 feet by Sunday morning.
* At 7.0 feet...Creek Road is closed upstream of Shermansdale.
&&
LAT...LON 4036 7726 4035 7719 4037 7713 4036 7709
4031 7716 4031 7725
$$
CJE633
WGUS81 KCTP 012201
FLSCTP
Flood Statement
National Weather Service State College PA
601 PM EDT Fri May 1 2020
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Yellow Breeches Creek Near Camp Hill
Swatara Creek Near Hershey
...The Flood Warning continues for the following rivers in
Pennsylvania...
Conodoguinet Creek Near Hogestown
Swatara Creek Above Middletown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evenig.
&&
PAC041-021000-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-200502T1600Z/
/HGSP1.1.ER.200501T0413Z.200501T1815Z.200502T1000Z.NO/
601 PM EDT Fri May 1 2020
The Flood Warning continues for
The Conodoguinet Creek Near Hogestown.
* At 6 PM Friday the stage was 8.6 feet and falling.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* At 8.0 feet...Low lying areas in the vicinity of Erbs Bridge Road,
Prowell Road, Stone Spring Lane, and Oyster Mill Road are flooded.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
PAC043-021000-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-200504T0824Z/
/MTLP1.1.ER.200501T2112Z.200502T0600Z.200504T0224Z.UU/
601 PM EDT Fri May 1 2020
The Flood Warning continues for
The Swatara Creek Above Middletown.
* At 5 PM Friday the stage was 11.0 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river will crest near 12.4 feet by after midnight tonight. The
river will fall below flood stage Sunday before midnight.
* At 12.0 feet...Both banks overflow upstream of the Vine Street
Bridge and several basements are affected.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$
PAC043-075-012231-
/O.CAN.KCTP.FL.W.0007.000000T0000Z-200502T0112Z/
/HERP1.1.ER.200501T1020Z.200501T1815Z.200501T2137Z.NO/
601 PM EDT Fri May 1 2020
The Flood Warning is cancelled for
The Swatara Creek Near Hershey.
* At 6 PM Friday the stage was 7.0 feet and falling.
* The river fell below flood stage at 6 PM Friday.
* Flood stage is 7.0 feet.
* The river will continue falling to 4.2 feet by Sunday morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
PAC041-133-012231-
/O.CAN.KCTP.FL.W.0008.000000T0000Z-200502T0300Z/
/CPHP1.1.ER.200501T1830Z.200501T2001Z.200501T2131Z.UU/
601 PM EDT Fri May 1 2020
The Flood Warning is cancelled for
The Yellow Breeches Creek Near Camp Hill.
* At 6 PM Friday the stage was 7.0 feet and falling.
* The river fell below flood stage at 6 PM Friday.
* Flood stage is 7.0 feet.
* The river will continue falling to 4.1 feet by Sunday morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development
on the right bank of Yellow Breeches Creek begin to flood. A mobile
home park near Williams Grove is also affected by high water.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
CRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at May 1, 2:42 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 1, 2:42 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service State College PA 242 AM EDT Fri May 1 2020 .SYNOPSIS... Showers will linger through Friday before conditions dry out on Saturday. Expect near seasonal temperatures for the first weekend of May before the cooler temperature trend resumes next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Deep moisture has shifted east of the region this morning, but still dealing with a few light showers associated with jet streak entrance region over the Susq Valley. RAP indicates this feature and associated showers will shift east of the forecast area by dawn. Across the Laurel Highlands, nearly saturated model soundings between 0-1km, combined with upslope flow, is likely to yield some spotty drizzle during the predawn hours. Elsewhere, have removed mention of precipitation through sunrise. Partial clearing, wet ground and a calm wind has resulted in fog at KBFD early this morning. Latest NAMNest and SREF probs target the northwest mountains for patchy fog through around 12Z, while a light breeze likely precludes fog formation elsewhere. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... The passage of upper trough, combined with diurnal heating, will result in scattered instability showers developing this afternoon. Have placed the highest POPs and a chance of thunder over the eastern edge of the forecast area, where upper trough will be tracking during max heating of the afternoon. Unimpressive pwats should result in light rainfall amounts and not exacerbate ongoing river flooding over the Susq Valley. Instability resulting from chilly air aloft will cause morning breaks in the cloud cover to fill in later today, holding temperatures several degrees below seasonal normals. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A brief period of drier weather begins Fri night as showers retreat off to the NE. Saturday looks like a pleasant day with gradually moderating temperatures. Weak surface low slides through Sat night into Sunday bringing some light rain to mainly SW portions. Thick clouds will take a little of the luster off of a rare near/slightly above normal day, but it will still likely top out as the warmest day we've had around here in a few weeks. Persistent trough over the eastern U.S. keep a series of waves parading through during the week keeping below normal temperatures in place. Mon/Tue look generally dry and breezy before showers return for mid/late week. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... Main hazard during the overnight will be patchy fog, especially in NW PA, where more widespread areas of fog may develop. BFD vis fell under 1 SM just before 06z Fri. Fog will likely linger through 11z. Outside of areas of fog, conditions generally improving from MVFR to VFR through the predawn as the low level cloud deck becomes broken and -SHRA over lower Susq tapers off. As an upper level low moves overhead during the day Fri, W-NW upslope flow will maintain MVFR cigs through much of the day for western airfields. Elsewhere, conditions are expected to be VFR. Isolated afternoon -SHRA/TSRA may develop, mainly east of the Alleghenies, tapering off Fri evening. BFD/JST should improve to VFR or high-end MVFR by around 00z Sat as drier air works in behind the departing low pressure. There is some potential for patchy fog again Fri night, although winds may be a limiting factor. High clouds from the next approaching system will move in Fri night. Outlook... Sat...No sig wx expected. Sun...Scattered showers possible, especially later in the day. Mon...Still a chance of showers. Tue...Dry with mainly VFR conditions. && .HYDROLOGY... Storm total rainfall of 2 to 3 inches with locally higher amounts will occur across central and eastern PA by tonight. This rainfall will result in significant rises on streams and creeks with minor to moderate small stream and river flooding possible. Crests on larger mainstem rivers may not occur until later Friday or even early Saturday based on ensemble river forecasts. Antecedent conditions are relatively wet and streamflows are modestly elevated. A flood watch continues overnight for the eastern half of the CWA with areal flood warnings through this evening near and to the east of the Susq's Mainstem and its West Branch. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 2 PM EDT this afternoon for PAZ028-037-041- 042-046-049>053-056>059-063>066. && SYNOPSIS...Lambert NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Lambert LONG TERM...DeVoir/RXR AVIATION...Martin/Colbert HYDROLOGY...
Hazardous weather outlook, Apr 30, 2:46 PM EDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service State College PA 246 PM EDT Thu Apr 30 2020 PAZ028-037-041-042-046-049>053-056>059-063>066-011900- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 246 PM EDT Thu Apr 30 2020 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>027-033>036-045-011900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Franklin-Southern Clinton- 246 PM EDT Thu Apr 30 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:06 PM EDT | Areal Flood Advisory | CTP | Adams, Clinton, Cumberland, Juniata, Lycoming, Northumberland and 5 more | 3 hr |
| Apr 30, 8:18 PM EDT | Areal Flood Advisory | CTP | Tioga | 3 hr |
| Apr 30, 10:27 PM EDT | River Flood Warning | CTP | Cumberland | 32 hr |
| Apr 30, 10:27 PM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 15 hr |
| May 1, 4:17 AM EDT | River Flood Warning | CTP | Dauphin | 50 hr |
| May 1, 1:52 PM EDT | River Flood Warning | CTP | Cumberland, York | 9 hr |
Nearby
River Flood Warnings in Pennsylvania, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.